Doctor insights on:
Lopinavir And Ritonavir Medication
Yes but not alone: Treats human immunodeficiency virus (HIV) infection. HIV causes acquired immune deficiency syndrome (AIDS). This medicine does not cure HIV or AIDS, but combination of drugs may slow the progress of the disease. Must be used with 2 additional agents. Has diarrhea as a complication in almost every patient. ...Read more
Not many other uses: Kaletra (lopinavir and ritonavir) is lopinavir/ritonavir, which are two protease inhibitors specifically targeted to the HIV virus. In some instances, a physician might prescribe Kaletra (lopinavir and ritonavir) for exposure PROPHYLAXIS (in combination with Combivir), which tries to PREVENT the patient from getting HIV if already exposed. Besides that, the medication has no other FDA approved uses. ...Read more
Could you tell me what are any other uses for kaletra (lopinavir and ritonavir) except when treating hiv?
Better meds now: There are certainly better regimens now a days than kaletra (lopinavir and ritonavir). In my opinion its a drug for the 80's. Its a large pill burden, associated with diarrhea and causes elevations in cholesterol. Please find a good board certified infectious disease doctor in your area. In regards to the number of meds...Its generally 3. Very rarely do we have to use 6 or 7 as was suggested by another physician. ...Read moreSee 1 more doctor answer
Is it okay to take Alli with my hiv meds kaletra (lopinavir and ritonavir) and combivir? I take alli at lunch and evening meal. I take my hiv meds at 9am and 9pm
This should be fine: I cannot find any interactions between these meds and orlistat (Alli). This combination may cause an increase in diarrhea as this is a documented side effect in both kaletra (lopinavir and ritonavir) and combivir, and the way Alli works, if you eat too much fat you will have diarrhea. I would still check with your infectious disease doctor though and make sure your viral load is staying low while taking this combo of meds. ...Read more
Used to be....: Norvir (generic name: ritonavir)- the drug is a protease inhibitor that is more commonly used to "boost" (i.e. Increase the level ) other protease inhibitors. Available in the past in its cap form, this drug had to be refrigerated. However, it was reformulated as a tablet, which doesn't require refrigeration. ...Read more
Ginko and normier: I would avoid ginkgo unless you need some way to spend your money and waste it. You have no idea how it is made, what they add to it and if it is harmful or helpful. It is a supplement. There are no quality controls on them. Some add arsenic, mercury and viagra to supplements. Beware. Don't bet your life on them. ...Read more
I need to renew my norvir (ritonavir) co-pay card, yet am having difficulty finding a new one online. Any suggestions? The sites I have viewed are outdated.
WWW.PPARX.ORG: I am not sure, but i found this statement from norvir's website (http://www.Norvir.Com/) "if you cannot afford your medication, contact: www.Pparx.Org or call the toll-free phone number (1-888-4ppa-now) (1-888-477-2669) for assistance." if that doesn't help i would suggest contacting a local social worker or financial assistance counselor who may have ways of getting updated information. ...Read more
Norvir (ritonavir): No, certainly not by itself.Get a more detailed answer ›
Norvir allergy: Norvir is an antiviral medication used in the treatment of HIV infections. An allergy occurs when your body’s immune system creates antibodies to a foreign substance causing a reaction that can be mild to severe. For potential adverse effects see: http://www.rxlist.com/norvir-side-effects-drug-center.htm ...Read more
Sometimes: The regimen of norvir, lexiva, and truvada (emtricitabine and tenofovir) is usually well tolerated and does not cause side effects. However, everyone responds differently to medications. Sometimes this regimen may cause some gastrointestinal side effects (such as mild nausea or diarrhea) and cholesterol/triglyceride elevations related to the protease inhibitors. ...Read more
I take norvir, truvada, (emtricitabine and tenofovir) and prezista at night, can I take my omiprazole with them or take it in am? I'm on it for gerd.
I take norvir, prezista, and truvada (emtricitabine and tenofovir) at 8 pm for HIV vl <20 CD4 470 can this combo make me feel fuzzy headed in th am?
HIV medications: This is not a normal side effect for these medications. ...Read more
Taking PEP treatment truvada (emtricitabine and tenofovir) and kaletra for HIV exposure, on my last week, but today took afternoon dose 2 hrs late, will it affect effectiveness?
HIV prophylaxis: No - this minor deviation from your medication regimen will not have any effect... so don't worry. HIV PEP is "multilayered" as it is, plus you've already gone quite a distance with 3 weeks worth of medications. Do make sure you follow up though with the doc prescribing the medication later - I assume you have a follow-up appointment? ...Read more